Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 91, NWS Lincoln, IL

June 28, 2018Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2018, 3:06 PM CDT for Schuyler County, Illinois. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 3:06 PM CDT (20:06 UTC)
Expired
Jun 28, 2018, 4:00 PM CDT
In force
54 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:44 PM CDTTSTM WND GST 60Rushville, ILNUMEROUS TREE LIMBS AND POWER LINES DOWN
Jun 28, 3:45 PM CDTTSTM WND DMGRushville, ILLARGE TREE SPLIT AND FELL ONTO A CHURCH. RELAYED VIA WGEM-TV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WUUS53 KILX 282006
SVRILX
ILC169-282100-
/O.NEW.KILX.SV.W.0091.180628T2006Z-180628T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
306 PM CDT THU JUN 28 2018

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Schuyler County in west central Illinois...

* Until 400 PM CDT

* At 305 PM CDT, severe thunderstorms were located along a line
  extending from near La Harpe to near Bowen to near Mendon, moving
  east at 50 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King
  State Park and Ray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4029 9091 4027 9045 4020 9045 3998 9052
      3998 9060 4000 9060 4002 9061 4003 9061
      4002 9063 4005 9068 4008 9067 4008 9070
      4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2005Z 275DEG 43KT 4061 9092 4030 9102 4006 9122 

HAIL...<.75IN
WIND...70MPH
 
$$

Goetsch
2 follow-up statements
459 
WWUS53 KILX 282033
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
333 PM CDT THU JUN 28 2018

ILC169-282100-
/O.CON.KILX.SV.W.0091.000000T0000Z-180628T2100Z/
Schuyler-
333 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SCHUYLER COUNTY...

At 333 PM CDT, severe thunderstorms were located along a line
extending from near Vermont to near Littleton to near Mount Sterling,
moving east at 55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King State
Park and Ray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4029 9091 4027 9045 4020 9045 3998 9052
      3998 9060 4000 9060 4002 9061 4003 9061
      4002 9063 4005 9068 4008 9067 4008 9070
      4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2033Z 279DEG 49KT 4034 9045 4021 9053 4007 9076 

HAIL...<.75IN
WIND...70MPH
 
$$

Goetsch
097 
WWUS53 KILX 282100
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
400 PM CDT THU JUN 28 2018

ILC169-282109-
/O.EXP.KILX.SV.W.0091.000000T0000Z-180628T2100Z/
Schuyler-
400 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY WILL EXPIRE AT
400 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However heavy rain is still possible with
some of the thunderstorms still moving through the area.

A severe thunderstorm watch remains in effect until 700 PM CDT for
west central Illinois.

LAT...LON 4029 9091 4027 9045 4020 9045 3998 9052
      3998 9060 4000 9060 4002 9061 4003 9061
      4002 9063 4005 9068 4008 9067 4008 9070
      4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2059Z 275DEG 43KT 4031 9004 4018 9012 4004 9036 

$$

Goetsch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:44 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 28, 12:44 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1244 PM CDT Thu Jun 28 2018

.UPDATE...
Issued at 1058 AM CDT Thu Jun 28 2018

15z/10am surface analysis shows a stationary frontal boundary
extending from eastern South Dakota to western Kentucky. One
cluster of convection has already tracked southeastward along the
boundary into southeast Missouri/far western Kentucky this
morning...while another cluster is noted upstream over western
Iowa. The Iowa convection is handled very poorly by the models,
with most CAMs tracking it due eastward and diminishing it
completely over the next couple of hours. Given satellite/radar
trends, see no reason why these storms will diminish. Instead,
think they will follow the same path the earlier storms did along
the primary instability gradient. With this particular track, the
bulk of the storms will remain just W/SW of the KILX CWA across
eastern Missouri into southwest Illinois this afternoon. Have
adjusted PoPs to continue with low chance along/southwest of a
Rushville...to Taylorville...to Flora line accordingly. Will keep
an eye on the track/evolution of the storms for a potential later
update to PoPs. Aside from the storm chances across the S/SW, it
will be a very warm and humid day across central Illinois with
afternoon highs in the upper 80s to around 90 degrees.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 220 AM CDT Thu Jun 28 2018

Rather quiet over the forecast area early this morning, as skies
are mostly clear north of I-70. Some ripples in the upper flow
have been riding along the periphery of our ridge to the west,
and have started to pop off some showers and thunderstorms over
Missouri and far southern Iowa. Some of the higher resolution
models have been trying to organize this into an MCS along the
Mississippi River. Will generally limit any rain chances today to
areas west of a Havana to Effingham line, though the bulk is
expected to remain closer to the state border.

The upper level ridge will reach the Mississippi Valley
overnight. NAM/GFS continue to hint at additional ridge-riding
convection Thursday night, the GFS more so in our area, and will
include some 20% PoP's over the far north late tonight.

.LONG TERM...(Friday through Independence Day)
ISSUED AT 220 AM CDT Thu Jun 28 2018

Main story will be with the oppressive heat and humidity to start
the weekend. Have bumped up high temperatures a couple degrees
both Friday and Saturday using MOS consensus, which results in
some upper 90s over the sandy soils of the Illinois River valley.
Will need to give some serious consideration to upgrading the Heat
Advisory to an Excessive Heat Warning, as heat index values reach
over 110 over most of the CWA Friday and should be very close on
Saturday. Key parameter will be the dew points, which are liable
to be in the upper 70s with the moisture coming off the corn
crops. After coordinating with neighboring offices, will hold off
on any upgrade for now.

Temperatures begin to ease off a bit on Sunday, as the upper ridge
shifts east and a front approaches from the northwest. Still will
be very warm, though, upper 80s to near 90 through Independence
Day. Most of the showers/storms will be concentrated with this
front late weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1244 PM CDT Thu Jun 28 2018

VFR conditions will prevail for the entire 18z TAF period. Will be
keeping an eye on a large cluster of thunderstorms currently
ongoing across south-central Iowa. These storms will drop E/SE
along the Mississippi River later this afternoon...likely
remaining west of the central Illinois terminals. Winds will be SE
at 5-10kt this afternoon, then will veer to S at 8-12kt by Friday
morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&

UPDATE...Barnes
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Barnes
Hazardous weather outlook, Jun 28, 11:35 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1135 AM CDT Thu Jun 28 2018

ILZ027>031-037-291100-
Knox-Marshall-Peoria-Stark-Tazewell-Woodford-
1135 AM CDT Thu Jun 28 2018

...HEAT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

There is a slight chance for thunderstorms this afternoon into
this evening. The higher threat will be mainly over extreme
western Illinois. Gusty winds, brief heavy rainfall and frequent
lightning will accompany any thunderstorm this afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Minor flooding will occur over portions of the Illinois River from
Peoria and downstream the next several days.

There is a chance of thunderstorms Sunday and Sunday evening.

A heat wave is expected from Friday through Saturday. High
temperatures are forecast to be in the mid 90s, with afternoon
heat indices peaking from 105 to 112 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-041-047-049-050-291100-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
1135 AM CDT Thu Jun 28 2018

...HEAT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Widely scattered thunderstorms are possible later this afternoon
into early this evening. Gusty winds, hail, frequent lightning and
brief heavy rainfall will accompany some of the stronger storms.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Minor flooding will occur over portions of the Illinois River from
Peoria and downstream the next several days.

There is a chance of thunderstorms again Sunday and Sunday evening.

A heat wave is expected from Friday through Saturday. High
temperatures are forecast to be in the mid 90s, with afternoon
heat indices peaking from 105 to 113 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

ILZ048-051-052-061-066>068-071>073-291100-
Christian-Clay-Crawford-Effingham-Jasper-Lawrence-Menard-Richland-
Sangamon-Shelby-
1135 AM CDT Thu Jun 28 2018

...HEAT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Isolated storms are possible this afternoon. Although no organized
severe weather is anticipated at this time, some of the storms
may contain gusty winds, hail, frequent lightning and locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

There is a chance of thunderstorms Sunday and Sunday night.

A heat wave is expected from Friday through Saturday. High
temperatures are forecast to be in the mid 90s, with afternoon
heat indices peaking from 105 to 113 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on a limited basis, especially
along and south of Interstate 70.

ILZ038-042>046-053>057-062-063-291100-
Champaign-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-Logan-
Macon-McLean-Moultrie-Piatt-Vermilion-
1135 AM CDT Thu Jun 28 2018

...HEAT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

There is a chance of thunderstorms Sunday and Sunday night.

A heat wave is expected from Friday through Saturday. High
temperatures are forecast to be in the mid 90s, with afternoon
heat indices peaking from 105 to 113 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Smith

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:52 PM CDTExcessive Heat WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more3 days
Jun 28, 3:28 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler62 min
Jun 28, 3:47 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Peoria, Tazewell58 min
Jun 28, 3:57 PM CDTSevere Thunderstorm WarningILXMorgan, Scott63 min
Jun 28, 4:18 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Sangamon, Tazewell42 min
Jun 28, 4:44 PM CDTSevere Thunderstorm WarningILXChristian, Logan, McLean, Macon, Sangamon46 min
Jun 28, 5:14 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby46 min
Jun 28, 5:52 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby53 min
Jun 28, 6:13 PM CDTSevere Thunderstorm WarningILXClay62 min
Jun 28, 6:39 PM CDTSevere Thunderstorm WarningILXRichland33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.